I have been diagnosed with PD for three years (age 49) and I am now taking levodopa (Madopar) five times/day along with entacapone. I have had dyskinesia and dystonia since March, but the levodopa has controlled the stiffness and slowness.
I have noticed increased stiffness during the night for the last month, which has affected sleep and I have been taking controlled release Madopar at night time for a week. Over the last week, the Madopar has been much less effective during the day, which is a great concern to me.
I am hoping that this is just a blip and that the Madopar will start working again, but I wondered if anyone else has experienced such a sudden drop off in effectiveness of Madopar or if this could be related to taking the controlled release version at night.
My medication is greatly affected by diet and I can only eat 30 min after medication and cannot eat meat or dairy or the medication does not work, but I have not recently changed my eating habits.
It’s good to hear from you.
I’m really sorry to hear that Madopar medication that you’ve been prescribed hasn’t been effective. I’m sure you’ll receive some advice from our members soon,but in the meantime, I definitely think you should raise this your GP or Parkinson’s nurse as they may need to review your medication.
Our advisers via our helpline service would be more than happy to chat with you in more detail about this so do feel free to give them a call on 0808 800 0303 as soon as you can.